Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 99, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 16, 2013, 4:35 PM CDT for Carson County, Hutchinson County, Potter County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2013, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 16, 2013, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Carson County, TX, Hutchinson County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 38 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 2.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:06 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 16, 3:06 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 306 PM CDT SUN JUN 16 2013 .SHORT TERM... THE FOCUS REMAINS ON THE CHANCES FOR THUNDERSTORMS THROUGH EARLY WEDNESDAY. THROUGH TONIGHT...COULD SEE AN INITIAL ROUND OF THUNDERSTORMS THIS AFTERNOON THROUGH THIS EVENING DEVELOPING ALONG REMNANT OUTFLOW BOUNDARIES FROM CONVECTION THIS MORNING. HOWEVER...WITH SOME AREAS STILL 5 F DEGREES BELOW THE CONVECTIVE TEMP...AND LIMITED CONFIDENCE OF HIGHER TERRAIN STORMS MOVING INTO THE PANHANDLES...AM NOT CERTAIN HOW WIDESPREAD THE COVERAGE WILL BE FOR THIS ROUND. STILL A HIGHER CHANCE FOR STORMS LOOKS TO COME WITH THE ARRIVAL OF THE COLD FRONT LATE TONIGHT. MANY OF THE HIGH RESOLUTION MODELS SHOW THIS MCS COULD PRIMARILY STAY TO THE NORTH AND EAST OF THE REGION IN DEEPER MOISTURE. HOWEVER...WAS HESITANT TO LOWER POPS IN THE AREA GIVEN A STILL UNSTABLE ATMOSPHERE EVEN LATE TONIGHT. TOMORROW AND TOMORROW NIGHT...ONE DIFFERENCE TOMORROW FROM THE LAST FEW DAYS IS THAT IT MAY TAKE LONGER FOR CONVECTIVE INITIATION TO BEGIN IN A POST FRONTAL ENVIRONMENT WITH CONSIDERABLY HIGHER CIN VALUES THAN TODAY. OTHERWISE...THE WILL BE A CHANCE FOR ELEVATED CONVECTION AFTER SUNSET AS ANOTHER SHORT WAVE TROUGH SLIDES OVER THE REGION. TUESDAY THROUGH WEDNESDAY...COULD SEE ONE MORE ROUND OF CONVECTION WITH THE LAST IN THIS SERIES OF TROUGHS THAT SLIDES OVER THE RIDGE. HOWEVER...BY THIS POINT THE RIDGE MAY BE BUILDING ENOUGH THAT THE LARGE SCALE SUBSIDENCE MAY INHIBIT WIDESPREAD CONVECTION. FOR NOW...STAYED CLOSE TO THE PREVIOUS FORECAST. .LONG TERM... RIDGE WILL SLOWLY SHIFT EAST OF THE REGION POSSIBLY AS EARLY AS THURSDAY...BUT CERTAINLY BY THE WEEKEND. THIS SHOULD LEAVE THE REGION IN SOUTHWEST FLOW. UNDER THIS PATTERN...COULD SEE OFF AND ON RAIN CHANCES WITH A SERIES OF SHORT WAVE TROUGHS EMBEDDED IN THE UPPER LEVEL FLOW. HAVE KEPT THE FORECAST DRY HOWEVER...GIVEN UNCERTAINTY IN HOW QUICKLY THE RIDGE WILL SLIDE EAST...AND UNCERTAINTY IN THE TIMING OF INDIVIDUAL SHORT WAVE TROUGHS. JOHNSON && .FIRE WEATHER... RECENT RAINS AND GREEN UP...COMBINED WITH RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT SHOULD PRECLUDE ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FOR THE NEXT SEVERAL DAYS. JOHNSON && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 88 64 84 66 / 30 20 30 30 40 BEAVER OK 68 89 66 87 67 / 60 10 30 30 40 BOISE CITY OK 63 88 62 83 63 / 40 20 40 30 40 BORGER TX 67 91 69 86 70 / 40 20 30 30 40 BOYS RANCH TX 66 91 64 87 67 / 30 20 40 30 40 CANYON TX 65 88 64 84 66 / 30 20 30 30 40 CLARENDON TX 68 89 66 85 69 / 40 20 30 30 40 DALHART TX 62 89 62 84 64 / 30 20 40 30 40 GUYMON OK 65 89 65 86 66 / 50 5 30 30 40 HEREFORD TX 65 89 63 85 63 / 30 20 40 30 40 LIPSCOMB TX 69 88 66 84 70 / 60 10 30 30 40 PAMPA TX 65 89 64 82 66 / 50 20 30 30 40 SHAMROCK TX 69 90 67 84 69 / 50 20 30 30 40 WELLINGTON TX 71 92 69 86 69 / 40 20 30 30 40 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/16
Hazardous weather outlook, Jun 16, 3:14 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 314 PM CDT SUN JUN 16 2013 OKZ001>003-TXZ001>020-170815- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 314 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE EXPECTED TODAY AND TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY HAZARDS WITH ANY SEVERE STORMS WILL BE LARGE HAIL TO HALF DOLLAR SIZE...STRONG WINDS TO 70 MPH...AND HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES MONDAY AFTERNOON THROUGH TUESDAY NIGHT. A FEW STORMS COULD BE SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY HAZARDS. IN ADDITION...HEAVY RAIN COULD LEAD TO LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT AND AGAIN MONDAY AFTERNOON THROUGH TUESDAY NIGHT. JOHNSON
In the hours before
Special weather statement, Jun 16, 4:07 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
407 PM CDT SUN JUN 16 2013
OKZ003-162145-
BEAVER OK-
407 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAVER COUNTY UNTIL 445
PM CDT...
AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF FLORIS...OR 8 MILES WEST OF
BEAVER...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
BEAVER... MOCANE... FORGAN...
FLORIS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3667 10024 3662 10063 3684 10083 3701 10056
3701 10036
TIME...MOT...LOC 2107Z 254DEG 15KT 3679 10063
JACKSONSpecial weather statement, Jun 16, 4:29 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 429 PM CDT SUN JUN 16 2013 TXZ012-013-162215- CARSON TX-POTTER TX- 429 PM CDT SUN JUN 16 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CARSON AND NORTHEASTERN POTTER COUNTIES UNTIL 515 PM CDT... AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTH OF LAKE MEREDITH...OR 18 MILES SOUTHWEST OF BORGER...MOVING EAST AT 5 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHEASTERN POTTER AND NORTHWESTERN CARSON COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3545 10177 3562 10177 3562 10150 3540 10156 TIME...MOT...LOC 2129Z 290DEG 4KT 3554 10167 JACKSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:01 PM CDT | Special Weather Statement | AMA | Dallam | 44 min |
| Jun 15, 7:24 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley | 51 min |
| Jun 15, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 61 min |
| Jun 15, 9:15 PM CDT | Special Weather Statement | AMA | Dallam | 45 min |
| Jun 16, 4:10 AM CDT | Special Weather Statement | AMA | Hemphill | 35 min |
| Jun 16, 6:36 AM CDT | Special Weather Statement | AMA | Ochiltree | 54 min |
| Jun 16, 7:40 AM CDT | Special Weather Statement | AMA | Hemphill | 65 min |
| Jun 16, 8:05 AM CDT | Special Weather Statement | AMA | Hemphill | 25 min |
| Jun 16, 8:43 AM CDT | Special Weather Statement | AMA | Roberts | 32 min |
| Jun 16, 9:14 AM CDT | Special Weather Statement | AMA | Hemphill | 31 min |
| Jun 16, 10:59 AM CDT | Areal Flood Advisory | AMA | Hansford, Hemphill, Ochiltree, Roberts | 3 hr |
| Jun 16, 11:03 AM CDT | Areal Flood Advisory | AMA | Lipscomb, Ochiltree | 3 hr |
| Jun 16, 4:29 PM CDT | Special Weather Statement | AMA | Potter | 46 min |
| Jun 16, 5:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 46 min |
| Jun 16, 5:35 PM CDT | Areal Flood Advisory | AMA | Carson, Potter | 3 hr |
| Jun 16, 6:12 PM CDT | Special Weather Statement | AMA | Carson | 48 min |
| Jun 16, 6:16 PM CDT | Special Weather Statement | AMA | Armstrong | 44 min |
| Jun 16, 6:22 PM CDT | Special Weather Statement | AMA | Lipscomb | 38 min |
| Jun 16, 6:33 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 42 min |
| Jun 15, 11:08 PM CDT | Special Weather Statement | AMA | Cimarron | 67 min |
| Jun 15, 11:55 PM CDT | Special Weather Statement | AMA | Cimarron | 65 min |
| Jun 16, 12:58 AM CDT | Special Weather Statement | AMA | Cimarron | 62 min |
| Jun 16, 4:47 AM CDT | Special Weather Statement | AMA | Texas | 58 min |
| Jun 16, 4:07 PM CDT | Special Weather Statement | AMA | Beaver | 38 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.